Jump to content

gingerbaby: Don’t know what to do


gingerbaby

Recommended Posts

Currently on Sertraline 150mg and recently started bupropion for weight gain. I have OCD and generalised anxiety.

I need to get off Sertraline ASAP, as I have developed a severe hive-like rash which has lasted 5 months. I’ve now discovered it’s the sertraline, as the funded brand changed from Arrow to Setrona. I have had this happen twice before: once on penicillin, and once on citalopram when the medication brand changed. I was no longer able to access the original brand, and stopped cold turkey (2018). After about 6 months I was in the psychiatric emergency centre, and put on sertraline due to severe withdrawal effects and “relapse”. 
 

I have a one-year old daughter. During pregnancy, my mental health deteriorated and my dose of sertraline was tripled from 50 to 150mg (2020). I worked as a lawyer before having my baby in Sep 2020. After my year of parental leave, I still did not feel well enough to return to work. I am now a stay at home mum. As such, I cannot afford to have bad withdrawal effects - I have a baby to look after. But I cannot handle this rash. Also, as a side note, I gained 20kg within a year on 150mg sertraline (excluding pregnancy weight). On citalopram, I gained 10kg and lost it within a few months of quitting.
 

Any help or advice would be greatly appreciated - I’m desperate!

 

History: Citalopram 2013-2018 (stopped cold turkey due to allergic rash). Sertraline 50mg 2018-2020, 150mg 2020-2021. Now bupropion and sertraline 150mg.

Link to comment
  • ChessieCat changed the title to gingerbaby: Don’t know what to do
  • Moderator

Hi gingerbaby,

 

Welcome to this support site. Before we can answer your questions, please give us more information first. Good that you came to this website. There is a lot of knowledge to be found and shared here. Also the members can support each other here.

 

Can you please give us specific information about your drug history for all drugs you are on and have been on, especially for the past 18-24 months?  It would be especially helpful to have the details of your drugs in a concise list (no symptoms), only drug names, specific dates (as best you can say for example early March if you don't recall the day) and dosages of each medication decrease or increase.  Please read the link below for instructions.  This will allow us to give you the best guidance.  

 

https://www.survivingantidepressants.org/topic/18343-please-summarize-your-withdrawal-history-in-your-signature/

 

1 hour ago, gingerbaby said:

Currently on Sertraline 150mg and recently started bupropion for weight gain.

 

What is the reason for adding bupropion? I understand you experience weight gain from sertraline. Bupropion does not give weight gain. But as long you use sertraline you will not loose weight either probably.

 

It is not wise to stop sertraline fast. This will most definitely trigger withdrawal symptoms. The only good way is to taper SLOWLY and in small steps of maximum 10% per month of the last taken dosage.

 

The bupropion which you added has a negative effect on the metabolism of the sertraline! This means that the sertraline stays longer in your body as if you have increased the dosage of it. So by adding the bupropion you have the effect of taking more than 150mg sertraline.

 

When and why did you start the bupropion?

 

Here some important info:

 

https://www.survivingantidepressants.org/topic/1024-why-taper-by-10-of-my-dosage/

https://www.survivingantidepressants.org/topic/6632-the-rule-of-3kis-keep-it-simple-keep-it-slow-keep-it-stable/?tab=comments#comment-525233

 

https://www.survivingantidepressants.org/topic/1441-tips-for-tapering-zoloft-sertraline/

 

 

1993    Anafranil (Clomipramine) for a few months. Later in 1993 Paxil for a few months 1993- 2006      No medication

2006   Effexor, Cymbalta, some Benzo’s. All for short periods. Later in 2006 Lexapro (escitalopram) 10 mg and shortly after Wellbutrin XR 150mg, against side effects Lexapro 

Since 2006 until end of 2015: Several times on and off Lexapro and Wellbutrin and several slight dosage changes. Mostly taken dosages: 5mg Lexapro and 150mg Wellbutrin

2016  Dosage change Lexapro from 5mg to 2,5 mg. Wellbutrin stayed om 150mg

November 2016 – April 2017 Down from 2,5mg to 0,6mg Lexapro (in steps) without much problems. Wellbutrin down from 150mg to 66mg. Also without much problems.

April 2017 – March 2019       Lexapro 0,6 mg        April 2017 - August 2018       Wellbutrin in small steps down from 66mg in to 37,5 mg . Quite heavy WD after each step.

March 2019 – May 2019 Lexapro down from 0,6 to 0,3mg then Prozac to 0,6 mg switch because severe discontinuation effects (may also have been from Wellbutrin..)    

Wellbutrin down from 37,5mg to 35,3mg 

October 2019        Seroquel 12,5 mg for 4 weeks because of extreme sleeping problems, then weaning off in 2 weeks       Prozac up dosage to 1,2 mg

March 2020     Wellbutrin in 2 steps down from 35,3mg to 33,3mg   Extreme withdrawal affects during 8 months. Stopped tapering Wellbutrin  until total off Prozac. 

February 2020 – November 2020   Prozac down in steps from 1,2mg to 0,57mg. 

Jan 2021  Prozac down to:  0,55> 0,53>0,51mg,   Feb 0,47mg ,  Mar 0,42mg,   Apr 0,37, longer hold because of WD symptoms July 0,36 and hold again, Sept 19 0,35, Sept 26 0,34mg, Oct 3 0,33mg  

January 20, 2022:  Wellbutrin from 33,3 to 32,3mg

March 22, 2022 Prozac down from 0,33mg to: 0,30mg, Apr 0,29, May 0,28, 0,27, June 0,26, 0,25, July 0,24, 0,23, 0,22, 0,21, Aug 0,20

 

Supplements: Fish Oil (3000mg), Magnesium 100 mg, 2 drops of Lavender Oil when feeling anxiety. 50mg of L-Theanine when severe discontinuation effects caused by Wellbutrin

 

Please note this is NOT a medical advice. Discuss all your medical issues with a doctor who understands psychical drugs and really knows how to withdraw from them. I wish that you will find one.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy